Alert archive / New Hampshire / Winter Storm Watches in 2021
Winter Storm Watch 3, NWS Gray, ME
NWS Gray, ME issued this winter storm watch at Feb 6, 2021, 2:48 AM EST for Rockingham County, New Hampshire. It took effect at Feb 7, 2021, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 6, 2021, 2:48 AM EST (07:48 UTC)
- In effect from
- Feb 7, 2021, 7:00 AM EST
- Expired
- Feb 6, 2021, 3:18 PM EST
- In force
- Issued by
- NWS Gray, ME
County Rockingham County, NH
The radar
The Boston radar (KBOX), 115 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
555 WWUS41 KGYX 060748 WSWGYX URGENT - WINTER WEATHER MESSAGE National Weather Service Gray ME 248 AM EST Sat Feb 6 2021 ...COASTAL LOW TO POSSIBLY BRING SIGNIFICANT SNOW TO THE NEW HAMPSHIRE SEACOAST ON SUNDAY... .Low pressure will move southeast of Nantucket on Sunday and is poised to bring a plowable snowfall to the Seacoast. Snow is expected to begin late Sunday morning and come to an end Sunday evening. Some uncertainty remains in the track of the storm; a track further west could bring more snowfall while a more easterly track would produce lesser amounts. NHZ014-061600- /O.NEW.KGYX.WS.A.0003.210207T1200Z-210208T0600Z/ Coastal Rockingham- Including the cities of Hampton, Greenland, Hampton Falls, Rye, North Hampton, Seabrook, and Portsmouth 248 AM EST Sat Feb 6 2021 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 6 or more inches possible. * WHERE...Coastal Rockingham County. * WHEN...From Sunday morning through late Sunday night. * IMPACTS...Plan on slippery road conditions due to snow covered roads and reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ WW
2 follow-up statements
166 WWUS41 KGYX 061232 WSWGYX URGENT - WINTER WEATHER MESSAGE National Weather Service Gray ME 732 AM EST Sat Feb 6 2021 ...COASTAL LOW TO POSSIBLY BRING SIGNIFICANT SNOW TO THE NEW HAMPSHIRE SEACOAST ON SUNDAY... .Low pressure will move southeast of Nantucket on Sunday and is poised to bring a plowable snowfall to the Seacoast. Snow is expected to begin late Sunday morning and come to an end Sunday evening. Some uncertainty remains in the track of the storm; a track further west could bring more snowfall while a more easterly track would produce lesser amounts. NHZ014-062045- /O.CON.KGYX.WS.A.0003.210207T1200Z-210208T0600Z/ Coastal Rockingham- Including the cities of Hampton, Greenland, Hampton Falls, Rye, North Hampton, Seabrook, and Portsmouth 732 AM EST Sat Feb 6 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 6 or more inches possible. * WHERE...Coastal Rockingham County. * WHEN...From Sunday morning through late Sunday night. * IMPACTS...Plan on slippery road conditions due to snow covered roads and reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ WW
606 WWUS41 KGYX 062018 WSWGYX URGENT - WINTER WEATHER MESSAGE National Weather Service Gray ME 318 PM EST Sat Feb 6 2021 ......OCEAN STORM WILL BRING LIGHT SNOW TO PARTS OF THE AREA SUNDAY...... .Low pressure will emerge off the Mid Atlantic coast early Sunday and spread snow to the northwest of its track. While the bulk of the storm is expected to remain south of the area or out to sea, some light to moderate accumulations are expected for parts of southern New Hampshire and coastal western Maine. Additional trends in track are possible, but significant changes to snow amounts are not anticipated. NHZ014-070430- /O.UPG.KGYX.WS.A.0003.210207T1200Z-210208T0600Z/ /O.NEW.KGYX.WW.Y.0005.210207T1500Z-210208T0200Z/ Coastal Rockingham- Including the cities of Hampton, Greenland, Hampton Falls, Rye, North Hampton, Seabrook, and Portsmouth 318 PM EST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 9 PM EST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...Coastal Rockingham County. * WHEN...From 10 AM to 9 PM EST Sunday. * IMPACTS...Plan on slippery road conditions due to snow covered roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Be prepared for slippery roads. Slow down and use caution while driving. If you are going outside, watch your first few steps taken on stairs, sidewalks, and driveways. These surfaces could be icy and slippery, increasing your risk of a fall and injury. && $$ NHZ010>013-015-070430- /O.NEW.KGYX.WW.Y.0005.210207T1500Z-210208T0200Z/ Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- Including the cities of Sharon, Rochester, Weare, Peterborough, Derry, Atkinson, Goffstown, Rollinsford, Jaffrey, Milford, Somersworth, Hampstead, Durham, Madbury, Dover, Plaistow, Barrington, Exeter, Marlow, Hollis, Chester, Mont Vernon, Pelham, Keene, Gilsum, Sullivan, Nashua, Newton, Surry, Salem, Manchester, and Amherst 318 PM EST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 9 PM EST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Western and Central Hillsborough, Strafford, Cheshire, Eastern Hillsborough and Interior Rockingham Counties. * WHEN...From 10 AM to 9 PM EST Sunday. * IMPACTS...Plan on slippery road conditions due to snow covered roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Be prepared for slippery roads. Slow down and use caution while driving. If you are going outside, watch your first few steps taken on stairs, sidewalks, and driveways. These surfaces could be icy and slippery, increasing your risk of a fall and injury. && $$ MEZ018-023>028-070430- /O.NEW.KGYX.WW.Y.0005.210207T1800Z-210208T0500Z/ Interior York-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo- Including the cities of Sanford, Belfast, Buxton, Alna, Bremen, Arrowsic, Northport, Goodwins Mills, Thomaston, Alfred, Cape Elizabeth, Biddeford, Brunswick, South Portland, Hope, Appleton, Dresden, Boothbay Harbor, Rockland, Newcastle, Kittery, Berwick, Lincolnville, Bowdoin, Yarmouth, Waldoboro, Hollis, Damariscotta, Bristol, Westbrook, Topsham, Whitefield, Owls Head, Phippsburg, Bowdoinham, Old Orchard Beach, Saco, Lebanon, Bath, Limington, Searsmont, Camden, Rockport, Portland, and Wiscasset 318 PM EST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...Portions of south central and southwest Maine. * WHEN...From 1 PM Sunday to Midnight EST Sunday Night. * IMPACTS...Plan on slippery road conditions due to snow covered roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Be prepared for slippery roads. Slow down and use caution while driving. If you are going outside, watch your first few steps taken on stairs, sidewalks, and driveways. These surfaces could be icy and slippery, increasing your risk of a fall and injury. && $$ Legro
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this winter storm watch went out at Feb 6, 12:49 AM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Feb 6, 12:49 AM EST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1249 AM EST Sat Feb 6 2021
.SYNOPSIS...
After a breezy but quiet Saturday another storm system will
approach the area from the south on Sunday. While it will mostly
pass out to sea, some snow is expected for southern and eastern
areas. A light accumulation of snow is likely before it departs
Sunday night. The low pressure train looks to continue early
next week with our next chance of wintry precipitation centered
around Tuesday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1240am Update...Quick update at this time, primarily to PoPs
and temperatures. An area of snow showers continues to push into
northern and western portions of NH so bumped up PoPs a bit in
those areas over the next few hours. Temperatures continue to be
a trouble spot, especially as we have started to see mixing at
some locations with the approaching front. Primary change there
was to match the latest observations and trend over the next few
hours. Will also continue to ponder the need for a dense fog
advisory; with the front coming through, any dense fog should
remain localized through the early morning before coming to an
end when mixing occurs.
9:30 PM UPDATE... Made some adjustments to PoPs based on ASOS
reports from Vermont as well as radar imagery. Light snow is now
being reported at several sites across eastern VT and radar
shows this activity approaching western New Hampshire. High
resolution guidance has been in overall good agreement for this
snow to reach northern New Hampshire between 04Z and 06Z with
generally 1-2" of accumulation. Also, made some adjustments to
temperatures, which have been tricky this evening. Berlin
briefly dropped down to 12F, which was well below forecast lows.
They have since gone back up to 16F, and these types of changes
will likely continue for several ASOS sites as clouds and
precipitation move in and out. Finally, added fog to the grids
through much of the overnight due to low dew point depressions
and ASOS observations. Temperatures are mostly below freezing
areawide so this fog will have the potential to freeze and cause
locally slick travel conditions.
5:00 PM UPDATE... Made some minor adjustments to PoPs based on
radar imagery, which shows light rain showers mixed with some
wet snow across mostly Kennebec, Lincoln, and Knox counties in
Maine. This activity will continue to move off to the northeast
through the evening towards Downeast Maine. Further to the north
and west, NWS Burlington, VT radar shows snow shower activity
across northwestern VT and this activity will likely move into
northern NH by around midnight. As a result, some adjustments to
PoPs were also made across northern zones for late this evening
and overnight. There will be the potential for some of these
snow showers to be locally moderate to briefly heavy in nature
with up to 2 inches or so of accumulation possible. Other than
some minor adjustments to temperatures, the rest of the forecast
remains on track.
Quick hitting round of snow showers has
already largely exited the region bringing from a few tenths
along the coast to a few inches in the foothills. Temperatures
have actually risen a bit behind this band with the southern
portion of the region above freezing.
Through midnight look for the low level moisture to remain with a
mix of fog and freezing fog. To our west a cold front is clearly
delineated on both radar and surface obs stretching from just
west of Burlington, VT through to Syracuse NY. That front will
move through after midnight with a quick drop in temps. A few of
the showers may make it all the way into northern New
Hampshire, this area would be the area to watch for any snow
squalls.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
Tomorrow westerly flow will continue. A few clouds and showers will
linger through the mountains, while across the coast skies will be
mostly clear allowing for temperatures to reach the low 30s.
Cold air will continue to filter in Saturday night with low dropping
back to the single digits. With partly cloudy skies don't expect
anywhere to drop below zero.
Have kept with a consensus forecast in here as there was good
agreement for a brief break from precipitation on Saturday.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Overview: Broad trofing and fairly active period expected over
the next 7 days. At least a couple snow chances and a return to
colder than normal wx are expected.
Impacts: Snow is looking more likely Sun. While not high
impact...a light snowfall is possible and will most likely cover
roads across SErn portions of the forecast area. Another chance
of snow exists midweek...but confidence is lower due to rather
large timing differences.
Forecast Details: Right off the bat snow will be moving in to
start the extended. S/WV trof moving into the Pacific Northwest
continues to be deeper than modeled and that has resulted in
some continued ticks NW with track of eventual surface low off
the East Coast. While the storm still looks likely to scrape
just E of ideal for the forecast area...some of the NWrn precip
shield is likely to make it to the coastal areas anyway. I have
increased PoP to likely for these areas. Forecast soundings
still show lift largely above the snow growth zone...so I have
not gone with anything higher than climatological snow ratios at
this time. Generally speaking 1 to 3 inches for coastal zones
into Srn NH...with an inch or less to the N.
We have a bit of a breather Mon before the next trof is on our
doorstep. I have a fair bit lower confidence with this trof
passage. 05.00z EPS has a strong QPF signal Tue into Wed and
would be supportive of fairly high PoP even at this time.
However the GEFS is more 50/50 and lighter QPF with its stronger
signal for a system over next weekend. Despite the potential
timing differences I felt the NBM PoP was too low...and have
pumped it up to high chance or low likely. Even if it is not a
large event there should be plenty of snow showers with the trof
passage.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Short Term...Just a few showers remaining from the midcoast to
the capital region with AUG in SN and IWI at RA. This area will
move east through RKD over the next few hours. After sunset the
low level moisture will set up FG and FZFG across the region
until a secondary cold front can clear things out late. A few
hours of IFR is likely for this. Secondary cold front.
Long Term...A period of IFR conditions is looking more likely
Sun as a coastal storm scrapes by to the E. Coastal terminals
will be most likely to see low VIS due to falling SN. Inland
precip will be more showery and hit or miss. VFR returns early
Mon. Another chance of widespread SN late Tue into Wed would
mean more IFR or lower conditions.
&&
.MARINE...
Short Term...Showers will exit the waters early this evening. A
secondary cold front will cross the region late with westerly flow
continuing. As further cold air moves in late Saturday expect winds
to accelerate as they turn NW and a Gale Watch remains in effect for
Saturday night.
Long Term...Winds and seas are once again expected to increase
ahead of and in the wake of low pressure moving over George's
Bank. In the CAA behind the system I cannot rule out some gale
force gusts. High pressure will build over the waters for the
early part of the week.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Gale Watch from 7 AM EST this morning through this evening for
ANZ150-152-154.
&&
NEAR TERM...WatsonHazardous weather outlook, Feb 5, 3:25 PM EST, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 325 PM EST Fri Feb 5 2021 MEZ007>009-012>014-033-NHZ001>009-011-062030- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior Cumberland Highlands- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Cheshire- 325 PM EST Fri Feb 5 2021 This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A coastal storm is forecast to pass east of the Gulf of Maine Sunday night. While the bulk of precipitation will remain offshore, some snow is expected for areas near the coast into southern New Hampshire. Light accumulations are expected. There will be another chance for snow around Tuesday. The Tuesday system has more potential to be significant, but confidence is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ018>028-NHZ010-012>015-062030- Interior York-Central Interior Cumberland-Androscoggin-Kennebec- Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo-Strafford-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 325 PM EST Fri Feb 5 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. While the snow on Sunday is expected to remain mostly to the south and east of the interior, another chance of snow is possible around Tuesday. The Tuesday system has more potential to be significant, but confidence is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150-152-154-062030- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 325 PM EST Fri Feb 5 2021 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. In the wake of a coastal storm late Sunday wind gusts may approach gale force outside of the bays. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ151-153-062030- Penobscot Bay-Casco Bay- 325 PM EST Fri Feb 5 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:18 PM EST | Winter Weather Advisory | GYX | Cheshire, Hillsborough, Rockingham, Strafford | 33 hr |
Nearby
Winter Storm Watches in New Hampshire, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.